MAUDE Adverse Event Report: COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G59153
Medical Device Problem Code Inadequate Lubrication (4057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4 ¿ pma/510(k) #: exempt investigation ¿ evaluation reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), and quality control (qc) procedures were conducted during the investigation.Functional tests and visual inspection of the returned complaint device were also conducted.One urostream hydrophilic wire guide was returned for investigation in a product protector.The protector was filled with water and the guide was removed.Entire length was sufficiently coated.A section of guide wire coating approximately 10 cm long is damaged, starting 15 cm from flexible tip.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: precuation end hole size and length of device must be taken into consideration to ensure a proper fit between the wire guide and the procedural device.Manipulation of the wire guide requires appropriate imaging control.Use caution not to force or overmanipulate the wire guide when gaining access.Warnings: the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.Failure to cover the wire guide with solution may lead to difficulty and patient injury when the wire guide is advanced.Device preparation.1.Using aseptic technique, remove the wire guide dispenser with the wire guide from its outer packaging and place the wire guide dispenser with the wire guide in the sterile field.2.Prior to removing the hydrophilic wire guide from its dispenser, fill a syringe with sterile water or sterile saline solution and inject the solution into the luer lock hub at the end of the dispenser.3.Inject enough solution to fill the dispenser coil.The solution will completely cover the wire guide surface and activate the hydrophilic coating.(see fig 1.) 4.Remove the hydrophilic wire guide from its dispenser by gently withdrawing the wire guide via its tip.Note: if the hydrophilic wire guide cannot easily be removed from its dispenser, then inject more solution into the dispenser and attempt withdrawal again.Instructions for use: 1.Flush the procedural device with saline solution before and during use to ensure smooth movement of the hydrophilic wire guide within the device.2.Advance the flexible end of the wire guide into the procedural device and position the wire guide in the desired anatomical location.Note: for optimal performance, rehydrate the hydrophilic-coated wire guide after exposure to ambient environments or if the lubricity of the wire guide is diminished.Replace the wire guide with a new hydrophilic-coated wire guide if wire guide lubricity remains diminished.3.After wire guide use is complete, remove the wire guide from the patient and discard the wire guide in an appropriate waste receptacle.The doctor who reported the complaint indicate the damage might be due to the scope.Based upon the available information, inspection of the returned device, and results of the investigation, cook has concluded that the cause for the complaint could not be established.It's not possible to rule out the scope used with the wire guide as contributing to the complaint.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported prior to a retrograde intrarenal surgery (rirs), a urostream hydrophilic wire guide felt sluggish and got stuck during insertion into the scope.Prior to insertion, the wire guide was hydrated and kept wet when not in use.Reportedly, the wire felt "torn up, spiky".The physician reported it might be due to the scope.The device did not make patient contact.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.

Brand Name
UROSTREAM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22358042
Report Number1820334-2025-00794
Device Sequence Number15435037
Product Code OCY
UDI-Device Identifier10827002591537
UDI-Public(01)10827002591537(17)271023(10)CI000181001
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG59153
Device Catalogue NumberUROS-035150-S
Device Lot NumberCI000181001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown